Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 18, 2025, 2:18 AM MST for 6 counties in Arizona. It took effect at May 19, 2025, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2025, 2:18 AM MST (09:18 UTC)
- In effect from
- May 19, 2025, 10:00 AM MST
- Expired
- May 19, 2025, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5316 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS85 KTWC 180918 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 218 AM MST Sun May 18 2025 AZZ151>154-190000- /O.UPG.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/ /O.NEW.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ /O.CON.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 218 AM MST Sun May 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 10 AM to 8 PM MST Monday. * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, from 10 AM this morning to 8 PM MST this evening. For the second Red Flag Warning, from 10 AM to 8 PM MST Monday. * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph on Sunday and west to northwest at 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging 9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
707 WWUS85 KTWC 181951 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1251 PM MST Sun May 18 2025 AZZ151>154-190400- /O.CON.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/ /O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1251 PM MST Sun May 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, until 8 PM MST this evening. For the second Red Flag Warning, from 10 AM to 8 PM MST Monday. * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph today and west to northwest at 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging 9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
909 WWUS85 KTWC 190300 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 800 PM MST Sun May 18 2025 AZZ151>154-191200- /O.EXP.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/ /O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 800 PM MST Sun May 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...From 10 AM to 8 PM MST Monday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
455 WWUS85 KTWC 190815 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 115 AM MST Mon May 19 2025 AZZ151>154-192200- /O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 115 AM MST Mon May 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...From 10 AM this morning to 8 PM MST this evening. * WINDS...West to northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
706 WWUS85 KTWC 191954 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1254 PM MST Mon May 19 2025 AZZ151>154-200300- /O.CON.KTWC.FW.W.0017.000000T0000Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1254 PM MST Mon May 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...Until 8 PM MST this evening. * WINDS...West to northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
414 WWUS85 KTWC 200254 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 754 PM MST Mon May 19 2025 AZZ151>154-200400- /O.EXP.KTWC.FW.W.0017.000000T0000Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 754 PM MST Mon May 19 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... Wind speeds are decreasing and relative humidity is increasing. Thus, the Red Flag Warning will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 18, 2:17 AM MST, 1 minute earlier.
Area forecast discussion, May 18, 2:17 AM MST, 1 minute before
Area Forecast Discussion National Weather Service Tucson AZ 217 AM MST Sun May 18 2025 .SYNOPSIS...High temperatures through early next week will generally be near normal or a few degrees below normal. Breezy to windy conditions return over the upcoming weekend and Monday as a system passes through bringing elevated fire weather conditions. Temperatures then warm with triple digits returning from Tucson westward by mid next week. && .DISCUSSION...An upper level trough passing to the north with embedded shortwaves will move through the area today and tomorrow bringing breezy to windy winds and cooler temperatures. Monday's shortwave continues to look stronger, but both days will produce critical fire weather conditions, more in the fire weather section. Along with these winds, areas of patchy blowing dust is possible, especially along the problem areas along I-10 from Wilcox to the Arizona/New Mexico border both today and tomorrow. High temperatures will be a few degrees below normal today and Monday. After this system passes, a ridge begins to build, increasing the temperatures into the triple digits. The best chances (90% each day) for 100 degrees or warmer at Tucson International Airport is Thursday and Friday. Tucson also has a 25% chance to reach 105 degrees both days, so the first 105 degree day for Tucson may happen this upcoming week. This heat will lead to moderate heat risk late in the week for most lower elevation locations. && .AVIATION...Valid through 19/12Z. Generally SKC with periods of FEW cirrus AOA 20k feet. Winds will become westerly after 18/17Z, increasing to 16-22 kts and gusting to 35 kts near and east of KSAD-KDUG. 12-18 kts with gusts to 30 kts from KTUS-KOLS. Winds gradually diminish after 19/01Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A dry weather system passing to the north will bring increased west to southwest winds today and northwest to west winds tomorrow, especially over eastern areas including Graham, Greenlee, and Cochise counties. 15 to 25 mph winds with gusts up to 40 mph are expected today with a Red Flag Warning in effect. Elevated winds return in similar areas on Monday, with windier conditions in the Gila River Valley with winds of 20 to 30 mph and gusts to 45 mph. Minimum relative humidities range from 9-15 percent in desert locations today and Monday. Relative humidity values will likely be above critical levels atop mountains, but drop below within the mountainous areas at lower elevations. Temperatures will be a few degrees below normal Monday, then rapidly warm to well above normal by the second half of the work week. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM MST this evening for AZZ151>154. Red Flag Warning from 10 AM to 8 PM MST Monday for AZZ151>154. && Public...Tetrault Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.